Alert archive / Kansas / Flash Flood Warnings in 2007

Flash Flood Warning 73, NWS Wichita, KS

June 30, 20074 counties in Kansas

NWS Wichita, KS issued this flash flood warning at Jun 30, 2007, 10:06 PM CDT for 4 counties in Kansas. It took effect at Jun 30, 2007, 10:12 PM CDT. It was in force for 12 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 30, 2007, 10:06 PM CDT (03:06 UTC)
In effect from
Jun 30, 2007, 10:12 PM CDT
Expired
Jul 1, 2007, 10:00 AM CDT
In force
12 hr
Issued by
NWS Wichita, KS
Area
Whole counties

Counties Allen County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS

The radar

The Topeka radar (KTWX), 155 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 11:14 PM CDTFLASH FLOOD4 N Chanute, KSWATER ACROSS HIGHWAY 169 JUST WEST OF THE HUMBOLDT / CHANUTE EXIT. THIS IS ALONG THE NEOSHO / ALLEN COUNTY LINE.
Jul 1, 3:50 AM CDTFLASH FLOODIola, KSHIGHWAY 169 CLOSED FROM GARNETT TO CHANUTE.
Jul 1, 3:55 AM CDTFLASH FLOODChanute, KSLOW-LYING AREAS HAVE BEEN EVACUATED.
Jul 1, 3:55 AM CDTFLASH FLOODErie, KSLOW-LYING AREAS HAVE BEEN EVACUATED.
Jul 1, 3:55 AM CDTFLASH FLOODIola, KSHIGHWAY 169 CLOSED BETWEEN GARNETT AND CHANUTE.
Jul 1, 3:55 AM CDTFLASH FLOODYates Center, KSHIGHWAY 54 CLOSED BETWEEN YATES CENTER AND IOLA.
Jul 1, 4:00 AM CDTFLASH FLOODFredonia, KSAROUND 1/3 OF WILSON COUNTY UNDERWATER.
Jul 1, 4:10 AM CDTFLASH FLOODNeosho Falls, KSALL OF TOWN BEING EVACUATED.
Jul 1, 6:26 AM CDTFLASH FLOODErie, KSHIGHWAY 59 FROM ERIE TO 2 MILES SOUTH OF ERIE, AT THE HIGHWAY RIVER BRIDGE, IS CLOSED DUE TO FLOOD WATERS OVER HIGWAY. FLOOD WATERS HAVE REACH THE CENTRAL PART OF TOWN.
Jul 1, 7:00 AM CDTFLASH FLOODIola, KSSEVERE FLOODING WITH MANY ROAD CLOSURES IN AND AROUND IOLA. EVACUATIONS WERE MANDATED TO INCLUDE A NURSING HOME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KICT 010312
FFWICT
KSC001-133-205-207-011500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1006 PM CDT SAT JUN 30 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  ALLEN COUNTY IN SOUTHEAST KANSAS.
  NEOSHO COUNTY IN SOUTHEAST KANSAS.
  WILSON COUNTY IN SOUTHEAST KANSAS.
  WOODSON COUNTY IN SOUTHEAST KANSAS.

* UNTIL 1000 AM CDT SUNDAY.

* AT 1003 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED VERY HEAVY RAIN FROM SLOW MOVING SHOWERS AND             
  THUNDERSTORMS OVER THE WARNED AREA. 

DOPPLER RADAR ESTIMATED BETWEEN 1 AND 3 INCHES OF RAIN HAS FALLEN 
ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES 
POSSIBLE DURING THE OVERNIGHT HOURS. THIS IS A POTENTIALLY DANGEROUS 
SITUATION...AS ANY ADDITIONAL HEAVY RAINFALL COULD FURTHER AGGRAVATE 
THE FLOODING PROBLEMS.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ALTOONA...BASSETT...BATESVILLE...BENEDICT...BRONSON...BUFFALO...
  BUXTON...CHANUTE...COYVILLE...EARLTON...ELSMORE...ERIE...
  FREDONIA...GALESBURG...GAS...HUMBOLDT...IOLA...LA HARPE...
  MILDRED...MORAN...NEODESHA...NEOSHO FALLS...NEW ALBANY...
  PETROLIA...ROSE...SAVONBURG...ST. PAUL...STARK...THAYER...
  TORONTO...YATES CENTER...SOUTH MOUND...CHANUTE AIRPORT.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WICHITA.

LAT...LON 3737 9507 3739 9596 3804 9596 3803 9508

$$

JAKUB
1 follow-up statement
000 
WGUS73 KICT 010946
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
445 AM CDT SUN JUL 1 2007

KSC001-133-205-207-011500-
WOODSON KS-ALLEN KS-WILSON KS-NEOSHO KS-
445 AM CDT SUN JUL 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NEOSHO...WILSON...ALLEN AND WOODSON COUNTIES...

AT 433 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
ONLY SCATTERED SHOWERS MOVING OVER THE WARNED AREA. HOWEVER AREAL 
COVERAGE AND INTENSITY WILL INCREASE AS THE MORNING PROGRESSES.

FROM 350 AM CDT TO 410 AM CDT...MAJOR FLASH FLOODING CONTINUED IN 
ALL FOUR COUNTIES...WITH EVACUATIONS IN PROGRESS IN TOWNS SUCH AS 
CHANUTE...ERIE...AND NEOSHO FALLS. MANY ROADS AND HIGHWAYS WERE 
BARRICADED.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING 
OF URBAN AREAS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...RURAL 
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND 
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD 
OR HIGHWAY...ESPECIALLY AT NIGHT THE WATER DEPTH MAY BE TOO GREAT 
TO ALLOW YOUR CAR TO CROSS SAFELY.

LAT...LON 3737 9507 3739 9596 3804 9596 3803 9508

$$

ES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 8:01 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 30, 8:01 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
801 PM CDT SAT JUN 30 2007

.AVIATION...
FOR 00Z TAF SUITE...
SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDER WILL CONTINUE TO
AFFECT SOUTHEAST KANSAS THROUGH MUCH OF THE FORECAST PERIOD. FURTHER
WEST ACROSS CENTRAL KANSAS...IFR CIGS AND VSBYS WILL CONTINUE TO
DEVELOP AND EXPAND WEST IN THE MOIST EASTERLY LOW LEVEL FLOW LATE
TONIGHT INTO EARLY SUNDAY MORNING.

KED

&&

.PREV DISCUSSION... /ISSUED 325 PM CDT SAT JUN 30 2007/

DISCUSSION...

TONIGHT-MON:

FLOODING AND PROBABILITY OF PRECIPITATION CONTINUE TO BE A BROKEN
RECORD. SERIOUS THREAT AGAIN TONIGHT BUT DEFINITE DIFFERENCES IN
SETUP. 1200 UTC UPPER AIR ANALYSIS SHOWS WELL DEFINED 850MB
EAST/WEST BOUNDARY INTO LOW OVER NORTHWEST OK. CONVERGENCE INTO
BOUNDARY AND WEAK MCV SUPPORTED MOST WIDESPREAD PRECIPITATION ACROSS
EASTERN KS TODAY. UNCAPPED WARM SECTOR COMBINED WITH A LITTLE BIT
OF FILTERED SUN HAS RESULTED IN SLOWLY INCREASING RAIN
SHOWERS/THUNDERSTORMS DURING THE AFTERNOON. GLOBAL FORECAST SYSTEM
MODEL APPEARS TO HAVE GOOD HANDLE OUT OF THE BOX AND WAS GENERALLY
USED FOR THE SHORT TERM. NORTH AMERICAN MODEL SHOWING USUAL
CONVECTIVE FEEDBACK PROBLEMS. 1000-2000 CAPES POSSIBLE IN WARM
SECTOR...BUT PRIMARY THREAT IS DEFINITELY TROPICAL/TORRENTIAL
RAIN. BELIEVE HEAVIEST PRECIPITATION MAY OCCUR NEAR ICT/TOP BORDER
IN SOUTHEAST KS...AND AM NOT CONVINCED BOUNDARY WILL SAG AS FAR
SOUTH AS SOME OTHER MODELS SUGGEST. LOW LEVEL CONVERGENCE MAY NOT
BE AS GOOD AS LAST NIGHT...BUT THERE IS NOTHING TO REALLY STOP THE
PRECIPITATION EITHER. WITH TROPICAL RAINFALL RATES...EVEN
SCATTERED PRECIPITATION WILL ADD UP...UNFORTUNATELY IN AREAS
ALREADY EXPERIENCING RECORD FLOODING.

AS FOR QUANTITATIVE PRECIPITATION FORECAST...ANTICIPATE AMOUNTS
AROUND 2 INCHES LIKELY ACROSS MUCH OF SOUTHEAST KS BY 12 UTC SUN
BUT WITH SIGNIFICANTLY HIGHER LOCAL AMOUNTS IN CONVECTIVE CORES
AND TRAINING. INCREASED PROBABILITY OF PRECIPITATION ON SUN AND
INTO MON AS IT APPEARS THIS LOW WILL NOT BE MOVING OUT VERY
QUICKLY. TEMPERATURES TRIMMED BACK A BIT DUE TO CLOUDS/
PRECIPITATION.

WED-SAT:

WHILE OVERALL PATTERN REMAINS UNCHANGED FROM YESTERDAY AND MODELS
QUITE CONSISTENT ON LONG WAVE PATTERN DURING THIS PERIOD...THE
ACTUAL DETAILS OF THE FORECAST ARE PROBLEMATIC. RIPPLES IN NORTHWEST
FLOW AND COPIOUS MOISTURE IN OR JUST SOUTH OF THE AREA WILL LEAD
TO PERIODIC BOUTS OF THUNDERSTORMS. APPEARS UNLIKELY THAT
TEMPERATURES ALOFT WILL WARM ENOUGH TO COMPLETELY NIX
PRECIPITATION. NOT ENTIRELY CONVINCED ON FRONTAL PASSAGE TIMING...
BUT SHOULD SEE EITHER MCS/FRONTAL PASSAGE LATE WED/EARLY THU.
ADDITIONAL WAVES EVIDENT ON FRI/SAT FROM BOTH EUROPEAN CENTRE FOR
MEDIUM RANGE WEATHER FORECASTS MODEL/GLOBAL FORECAST SYSTEM
MODEL...BUT SIGNIFICANT DIFFERENCES IN TIMING. AS EARLY AS 0000
UTC SAT EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL
SURGES 850MB MOISTURE UP HIGH PLAINS IN RESPONSE TO LEE TROUGHING
WITH FAVORABLE UPSLOPE HIGH PLAINS MCS REGIME. TEMPERED MAXES
ACROSS FLOODED AREAS OF SOUTHEAST KS WHERE MOIST GROUND WILL
RESULT IN SLIGHTLY MORE COOLER TEMPERATURES DUE TO EVAPORATION AND
INCREASED CUMULUS. -HOWERTON

AVIATION...

WITH LITTLE CHANGES FROM 24HRS AGO...PERSISTENCE WILL BE THE RULE.
BASED ON LATEST TRENDS...INSTRUMENT FLIGHT RULES CONDITIONS ARE
LIKELY ACROSS THE AREA TONIGHT AND THROUGH AT LEAST 1800 UTC SUN.
HEAVY RAIN SHOWERS/THUNDERSTORMS ARE MOST LIKELY AT KICT AND KCNU
WITH SLIGHTLY LESS CHANCES AT KSLN/KRSL/KHUT. WITH MOIST UPSLOPE FLOW
ON SUN...DO NOT ANTICIPATE QUICK CLEARING AT ANY LOCATION.

-HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    66  78  66  84 /  60  50  20  20
HUTCHINSON      64  79  66  84 /  50  40  20  10
NEWTON          65  76  66  84 /  60  50  20  10
ELDORADO        66  77  66  83 /  80  60  30  20
WINFIELD-KWLD   68  80  67  83 /  90  60  30  20
RUSSELL         62  81  65  86 /  20  10  10  10
GREAT BEND      63  80  66  85 /  20  20  10  10
SALINA          63  81  65  85 /  40  30  10  10
MCPHERSON       64  79  66  84 /  50  40  20  10
COFFEYVILLE     70  79  67  83 / 100  80  50  20
CHANUTE         67  79  66  83 / 100  70  40  20
IOLA            66  79  66  83 / 100  70  40  20
PARSONS-KPPF    68  79  67  82 / 100  80  40  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR KSZ052-053-068>072-
083-092>096-098>100.

&&
Hazardous weather outlook, Jun 30, 9:50 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
950 PM CDT SAT JUN 30 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-020400-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
950 PM CDT SAT JUN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

VERY SERIOUS OR RECORD FLOODING IS OCCURRING OVER PARTS OF
SOUTHEAST KANSAS. SEE THE LATEST FLOOD STATEMENTS AND WARNINGS FOR
DETAILS ON THE RIVER FLOODING.

FLOOD OR FLASH FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF SOUTH
CENTRAL AND ALL OF SOUTHEAST KANSAS DUE TO THE FLOODING OF LOW
AREAS...CREEKS AND STREAMS. THE HEAVIEST RAINFALL OVERNIGHT IS
EXPECTED TO BE ALONG AND EAST OF HIGHWAY 75...WHERE TWO OR MORE
INCHES OF RAIN IS LIKELY.

PATCHY FOG IS POSSIBLE OVERNIGHT ACROSS PORTIONS OF CENTRAL AND
SOUTH CENTRAL KANSAS. VISIBILITIES COULD DROP AS LOW AS ONE MILE
IN SOME LOCATIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MORE HEAVY RAINFALL IS ANTICIPATED FOR PARTS OF SOUTH CENTRAL AND
SOUTHEAST KANSAS ON SUNDAY. THIS WILL LIKELY AGGRAVATE ONGOING
FLOODING. SEE THE LATEST FLASH FLOOD WATCH FOR THE LATEST
INFORMATION.

RIVER FLOODING WILL ALSO CONTINUE ALONG THE VERDIGRIS...NOSH
AND WALNUT RIVERS ON SUNDAY AND INTO MONDAY. SEE THE LATEST FLOOD
WARNINGS FOR MORE INFORMATION.

THE THREAT FOR THUNDERSTORMS WILL CONTINUE ON MONDAY OVER MUCH OF
SOUTH CENTRAL AND SOUTHEAST KANSAS. HEAVY RAIN WILL BE THE PRIMARY
THREAT.

A COLD FRONT WILL MOVE INTO CENTRAL AND SOUTHEAST KANSAS ON
WEDNESDAY AFTERNOON AND THURSDAY NIGHT. SOME OF STORMS MAY BECOME
STRONG WITH MORE HEAVY RAINFALL EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER REPORTS OF
FLOODING OR HEAVY RAINFALL WOULD BE GREATLY APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Jun 30, 4:54 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
454 PM CDT SAT JUN 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      INDEPENDENCE            37.23N 95.71W
06/30/2007                   MONTGOMERY         KS   LAW ENFORCEMENT

            HIGHWAY 75 LEADING NORTH OUT OF INDEPENDENCE IS CLOSED TO
            HIGHWAY 400 JUST NORTH OF SYCAMORE DUE TO FLOOD WATERS
            FROM THE VERDIGRIS RIVER FLOODING PARTS OF THE ROAD.

&&

JAS
Local storm report, Jun 30, 5:30 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
530 PM CDT SAT JUN 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     FLASH FLOOD      INDEPENDENCE            37.23N 95.71W
06/30/2007                   MONTGOMERY         KS   AMATEUR RADIO

            SOUTH 10TH AND POPLER ESTIMATED UNDER 6 FT OF WATER.
            HIGHWAY 75 ON THE NORTH SIDE OF THE CITY IS CLOSED. THE
            CITY MAY ALSO LOSE FRESH WATER SUPPLY DUE TO FLOODING.

0520 PM     FLASH FLOOD      COFFEYVILLE             37.04N 95.63W
06/30/2007                   MONTGOMERY         KS   AMATEUR RADIO

            SOUTH BUCKEYE AND 8TH STREET CLOSED DUE TO HIGH WATER.

0520 PM     HEAVY RAIN       ROSE HILL               37.57N 97.13W
06/30/2007  M4.28 INCH       BUTLER             KS   AMATEUR RADIO

            4.28 INSHES OF RAIN MEASURED SINCE MIDNIGHT.

0520 PM     HEAVY RAIN       EUREKA                  37.82N 96.29W
06/30/2007  M3.25 INCH       GREENWOOD          KS   AMATEUR RADIO

            3.25 INCHES OF RAIN MEASURED SINCE MIDNIGHT.

&&

CDB
Local storm report, Jun 30, 5:31 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
531 PM CDT SAT JUN 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     HEAVY RAIN       4 NW FREDONIA           37.57N 95.88W
06/30/2007  E6.00 INCH       WILSON             KS   TRAINED SPOTTER

            6 INCHES OF RAINFALL REPORTED SINCE FRIDAY EVENING. 21
            INCHES OF RAIN HAS BEEN REPORTED THROUGH THIS ENTIRE
            RAINFALL EVENT.

0940 AM     FLASH FLOOD      ERIE                    37.57N 95.24W
06/30/2007                   NEOSHO             KS   EMERGENCY MNGR

            VOLUNTEER EVACUTATIONS ARE OCCURRING IN THE CITY OF ERIE.
            A BREACH OF THE LEVEE IS NOT IMMINENT...BUT WATER IS
            OVERTOPPING THE LEVEE IN PARTS. AT THIS
            TIME...EVACUATIONS ARE NOT MANDATORY.

0955 AM     FLASH FLOOD      PARSONS                 37.34N 95.27W
06/30/2007                   LABETTE            KS   LAW ENFORCEMENT

            NUMEROUS SECTIONS OF HIGHWAY 400 ARE CLOSED DUE TO FLOOD
            WATERS.

1009 AM     FLASH FLOOD      NEODESHA                37.42N 95.68W
06/30/2007                   WILSON             KS   EMERGENCY MNGR

            WATER IS UP TO FIRST STORY WINDOWS ACROSS PORTIONS OF THE
            NORTHEAST PART OF NEODESHA.

1011 AM     FLASH FLOOD      LONGTON                 37.38N 96.08W
06/30/2007                   ELK                KS   AMATEUR RADIO

            HIGHWAY 160 IS CLOSED EAST OF LONGTON.

1011 AM     FLASH FLOOD      ELK FALLS               37.37N 96.19W
06/30/2007                   ELK                KS   EMERGENCY MNGR

            HIGHWAY 160 WEST OF ELK FALLS IS CLOSED.

1014 AM     FLASH FLOOD      MOLINE                  37.36N 96.30W
06/30/2007                   ELK                KS   EMERGENCY MNGR

            HIGHWAY 99 IS CLOSED SOUTH OF MOLINE NEAR THE ELK COUNTY
            LINE.

1016 AM     FLASH FLOOD      CHERRYVALE              37.27N 95.55W
06/30/2007                   MONTGOMERY         KS   EMERGENCY MNGR

            DRUM CREEK ROAD IS CLOSED SOUTH OF CHERRYVALE.

1016 AM     FLASH FLOOD      GRENOLA                 37.35N 96.45W
06/30/2007                   ELK                KS   AMATEUR RADIO

            HIGHWAY 160 WEST OF GRENOLA NEAR THE COWLEY COUNTY LINE
            IS CLOSED.

1023 AM     FLASH FLOOD      INDEPENDENCE            37.23N 95.71W
06/30/2007                   MONTGOMERY         KS   LAW ENFORCEMENT

            STREET FLOODING IS OCCURRING ACROSS THE CITY.
            ADDITIONALLY...HIGHWAY 160 ON THE WEST EDGE OF TOWN IS
            CLOSED...AND HIGHWAY 75 NEAR THE HIGHWAY 400 JUNCTION
            JUST NORTH OF SYCAMORE IS CLOSED.

1030 AM     FLASH FLOOD      4 E YATES CENTER        37.87N 95.67W
06/30/2007                   WOODSON            KS   LAW ENFORCEMENT

            WATER OVER HIGHWAY 54...FOUR MILES EAST OF YATES CENTER.

1037 AM     FLASH FLOOD      DEXTER                  37.18N 96.72W
06/30/2007                   COWLEY             KS   LAW ENFORCEMENT

            ONLY ONE ROAD IN AND OUT OF DEXTER WITH THIS ROAD
            IMPASSABLE AT TIMES.

1037 AM     FLASH FLOOD      ELK FALLS               37.37N 96.19W
06/30/2007                   ELK                KS   EMERGENCY MNGR

            RIVER ROAD NORTH OF ELK FALLS IS CLOSED DUE TO THE ELK
            RIVER.

1101 AM     HEAVY RAIN       ELK FALLS               37.37N 96.19W
06/30/2007  E6.00 INCH       ELK                KS   AMATEUR RADIO

            ABOUT 6 INCHES OF RAIN FELL AT ELK FALLS FROM 9 PM FRIDAY
            UNTIL 7 AM SATURDAY.

1103 AM     HEAVY RAIN       EUREKA                  37.82N 96.29W
06/30/2007  M4.40 INCH       GREENWOOD          KS   EMERGENCY MNGR

            4.4 INCHES OCCURRED FROM 9 PM FRIDAY UNTIL 7 AM SATURDAY.

0100 PM     FLASH FLOOD      COFFEYVILLE             37.04N 95.63W
06/30/2007                   MONTGOMERY         KS   LAW ENFORCEMENT

            HIGHWAY 169 SOUTH OF COFFEYVILLE IS PARTIALLY FLOODED.
            HIGHWAY 75 NEAR CANEY IS NOW OPEN IN TO OKLAHOMA.

0110 PM     FLASH FLOOD      COYVILLE                37.69N 95.90W
06/30/2007                   WILSON             KS   EMERGENCY MNGR

            THE TOWN OF COYVILLE IS IN THE PROCESS OF BEING EVACUATED
            DUE TO EXPECTED RISES IN THE VERDIGRIS RIVER.

0131 PM     HEAVY RAIN       FREDONIA                37.53N 95.82W
06/30/2007  M1.75 INCH       WILSON             KS   CO-OP OBSERVER

            RAINFALL SINCE 7 AM SATURDAY MORNING.

0200 PM     FLASH FLOOD      INDEPENDENCE            37.23N 95.71W
06/30/2007                   MONTGOMERY         KS   LAW ENFORCEMENT

            HIGHWAY 75 LEADING NORTH OUT OF INDEPENDENCE IS CLOSED TO
            HIGHWAY 400 JUST NORTH OF SYCAMORE DUE TO FLOOD WATERS
            FROM THE VERDIGRIS RIVER FLOODING PARTS OF THE ROAD.

0200 PM     HEAVY RAIN       FREDONIA                37.53N 95.82W
06/30/2007  E17.69 INCH      WILSON             KS   OFFICIAL NWS OBS

            48 HOUR RAINFALL TOTAL ENDING AT 12 PM SATURDAY.

0248 PM     FLASH FLOOD      INDEPENDENCE            37.23N 95.71W
06/30/2007                   MONTGOMERY         KS   LAW ENFORCEMENT

            WATER FLOWING OVER HIGHWAY 160 EAST OF INDEPENDENCE.

0317 PM     FLASH FLOOD      NEOSHO FALLS            38.01N 95.56W
06/30/2007                   WOODSON            KS   LAW ENFORCEMENT

            VOLENTARY EVACUATIONS ARE EXPECTED TO START SOON IN
            NEOSHO FALLS. IN ADDITION HIGHWAY 54 IS CLOSED EAST OF
            YATES CENTER.

0330 PM     FLASH FLOOD      IOLA                    37.93N 95.40W
06/30/2007                   ALLEN              KS   LAW ENFORCEMENT

            HIGHWAY 169 IS CLOSED IN AND OUT OF IOLA DUE TO HIGH
            WATER. HIGHWAY 58 IS CLOSED FROM COLONY TO HIGHWAY 75 DUE
            TO HIGH WATER.

0344 PM     FLASH FLOOD      ELK FALLS               37.37N 96.19W
06/30/2007                   ELK                KS   LAW ENFORCEMENT

            HIGHWAY 160 IS CLOSED AT ELK FALLS AND OAK VALLEY.

0355 PM     HEAVY RAIN       IOLA                    37.93N 95.40W
06/30/2007  M5.90 INCH       ALLEN              KS   TRAINED SPOTTER

            5.9 INCHES OF RAIN WAS MEASURED SINCE LAST NIGHT NEAR THE
            CITY OF IOLA.

0355 PM     FLASH FLOOD      3 N IOLA                37.97N 95.40W
06/30/2007                   ALLEN              KS   TRAINED SPOTTER

            HIGH WATER FROM DEER CREEK HAS MADE TRAVEL IMPASSABLE
            NORTH OF IOLA ON HIGHWAY 169.

0430 PM     FLOOD            COTTONWOOD FALLS        38.37N 96.54W
06/30/2007                   CHASE              KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED SEVERAL RURAL ROADS STILL CLOSED
            ACROSS CHASE COUNTY DUE TO HIGH WATER.

0520 PM     HEAVY RAIN       EUREKA                  37.82N 96.29W
06/30/2007  M3.25 INCH       GREENWOOD          KS   AMATEUR RADIO

            3.25 INCHES OF RAIN MEASURED SINCE MIDNIGHT.

0520 PM     HEAVY RAIN       ROSE HILL               37.57N 97.13W
06/30/2007  M4.28 INCH       BUTLER             KS   AMATEUR RADIO

            4.28 INSHES OF RAIN MEASURED SINCE MIDNIGHT.

0520 PM     FLASH FLOOD      COFFEYVILLE             37.04N 95.63W
06/30/2007                   MONTGOMERY         KS   AMATEUR RADIO

            SOUTH BUCKEYE AND 8TH STREET CLOSED DUE TO HIGH WATER.

0520 PM     FLASH FLOOD      INDEPENDENCE            37.23N 95.71W
06/30/2007                   MONTGOMERY         KS   AMATEUR RADIO

            SOUTH 10TH AND POPLER ESTIMATED UNDER 6 FT OF WATER.
            HIGHWAY 75 ON THE NORTH SIDE OF THE CITY IS CLOSED. THE
            CITY MAY ALSO LOSE FRESH WATER SUPPLY DUE TO FLOODING.

&&

CDB
Local storm report, Jun 30, 5:46 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
546 PM CDT SAT JUN 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HEAVY RAIN       IOLA                    37.93N 95.40W
06/30/2007  M9.10 INCH       ALLEN              KS   TRAINED SPOTTER

            RAINFALL SINCE 8 PM FRIDAY EVENING. RAIN EVENT TOTAL
            SINCE MID-WEEK IN EXCESS OF 16 INCHES.

&&

KED
Local storm report, Jun 30, 6:59 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
659 PM CDT SAT JUN 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FLASH FLOOD      1 E CHANUTE             37.67N 95.44W
06/30/2007                   NEOSHO             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED HIGHWAY 39 ONE MILE EAST OF
            CHANUTE CLOSED DUE TO HIGH WATER. GRADY ROAD JUST EAST OF
            CHANUTE WAS COMPLETELY UNDER WATER AND IMPASSABLE.

&&

CDJ
Local storm report, Jun 30, 8:51 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
851 PM CDT SAT JUN 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     HEAVY RAIN       IOLA                    37.93N 95.40W
06/30/2007  M11.00 INCH      ALLEN              KS   TRAINED SPOTTER

            11 INCHES OF RAINFALL MEASURED IN THE LAST 24 HOURS NEAR
            IOLA.

&&

CDJ

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 10:02 PM CDTFlash Flood WarningICTChautauqua, Elk, Labette, Montgomery12 hr
Jul 1, 9:38 AM CDTFlash Flood WarningICTChautauqua, Cowley, Elk, Montgomery8 hr
Jul 1, 9:49 AM CDTFlash Flood WarningICTAllen, Neosho, Wilson, Woodson8 hr
Jul 1, 3:14 PM CDTFlash Flood WarningICTAllen, Neosho, Wilson12 hr
Jul 1, 3:29 PM CDTFlash Flood WarningICTChautauqua, Cowley, Elk, Labette, Montgomery12 hr

Nearby

Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.